PDA

View Full Version : MAJOR Cog Fog



BonusMom
01-29-2011, 01:37 PM
In December I began to decrease my nightly dose of Klonopin for Restless Leg Syndrome as it was making it increasingly difficult to awaken in the morning. I understand Klonopin has a long half life (stays in your system for quite a while), so it was probably not the best medication for someone who suffers from hypersomnia in the first place.

Finally, a week ago yesterday, I took my last dose. Yes, I'm kicking my feet and legs like I'm an olympic swimmer going for the gold. I'm not sleeping well, maybe 4-5 hours at a stretch, when I need a minimum of 8-10. I do intend to ask my sleep specialist for another medication to relieve the agony.

The worst part is the cog fog. Since Thursday night, I feel like I've lost touch with reality. I can't think straight. I can't follow a conversation to save my life. I am afraid to drive. I'm in la la land.

Anybody have experience similar to this? Might this be due to going off of the Klonopin or is this "just" brain fog or the lack of sleep catching up with me? I am so unmotivated. I can't make myself take a shower or walk to the mailbox. Putting one foot in front of the other just doesn't seem like an option. I called in sick to work and slept all day Friday. I don't feel depressed.

Help!

Nonna
01-29-2011, 01:51 PM
You might ask about Tizanidine for the restless legs. My neuro gives me that to calm my feet (PD) so I can sleep at night. Last night was exciting, I slept for 6 hours straight. I/ve been having major brain fog also. As you can tell from my typing my mind thinks one thing and my fingers do something else.

Hope you get to feeling better.
Hugs
Nonna - Toni

tgal
01-29-2011, 02:00 PM
I am so sorry you have having all these problems. I do know that brain fog gets worse when we go without sleep. It is so bad on its own but without sleep it is like living in the twilight zone for me. My doctor upped my ammitriptyline today so I shouldn't have any trouble sleeping now! Hope you find a way to get some rest and that the fog gets better as well

magistramarla
01-29-2011, 04:26 PM
Hi BonusMom,
Wow, I hope that you can find something that will work better for you. Isn't it a pain that when we take something for one symptom, it gives us other symptoms?
Have they tried you on Baclofen for muscle spasms? It's supposed to be mild, although it made me sleep for 12 hours straight, but I'm extremely sensitive to meds.

Jeff was having lots of brain fog from his sleep apnea (LOUD snoring), so now he's trying the CPAP again. When he tried it a few years ago, none of the masks fit right, so it was like sleeping with Darth Vader. The doc has him trying a new kind of mask, and it works much better. He claims that he feels much more clear-headed at school now.
I hope that you have a better week next week!
Hugs,
Marla

Angel Oliver
01-29-2011, 04:53 PM
Hi BonusMom,
Sorry to hear what you are going through.For me insomniac city,i feel that way all the time.Carnt follow a conversation,or be talking to someone and then slowly my mouth opens,head starts to turn to the side with dribble lol......im in my own little fog world.Then the person says are you listening? So funny but not....oh i dont really dribble just giving you the description how i feel i must look,like a gorp lol.Im on sleeping meds and lots of others so i thinnk its a combination of everything.But ask your doctor to give you something else or tell him,he will help you.Let us know.
Marla.....sleeping with Dar Vada i laughed out loud with that one....lol.

Love n hugs
Amanda.xxxx

BonusMom
01-30-2011, 06:02 PM
I took a dose of Nyquil to get some sleep on Friday night and was a zombie all day Saturday. I took a small dose of Nyquil last night and although my legs were kicking wildly at first, I was able to drift off, slept through the night and was more alert today. Superman wears a CPAP and also has restless legs, but the Klonopin doesn't seem to stay in his system the way it stays in mine. He can wake up in the morning just fine, so I expect he'll continue on it. For me, the Klonopin was like salt in an open wound.

Yes, Marla, prior to Superman getting his CPAP, it was definitely an out of this world experience, sleeping next to him. He thought I was exaggerating when I told him how bad it was. After he complained about being so sleepy in the morning, I asked him to go to the doctor. When his thyroid levels came back fine (despite a strong family history of dysfunction) his PCP made an appt for a sleep study and we found out he has severe sleep apnea and periodic limb movement disorder. He went to a class on the CPAP and he came home and said he was the youngest and slimmest guy there at 48 y/o, 6'5" and 230#. Instant virility! Once he got the CPAP andhe started wearing it all night, we both started sleeping better. What a difference it's made in the quality of sleep each of us get. When he takes the mask off in the middle of the night, he wakes up sleepy in the morning (and is the first to admit to it). I sure hope Jeff finds a mask he can get used to wearing. It does take a while. Tell him it does take time, but it's worth the effort and you will both reap the rewards!

I think I'll con't taking a little Nyquil until I see the sleep specialist again. Too much of it and I'll be "hungover" and unable to get my butt out of bed in the morning. Superman says that I've been thrashing about a lot--which I've noticed because I've woken myself up from my twitching, jumping, etc. I don't expect that I've been a good sleeping partner, but at least I haven't tried to smother or punch my darling spouse. In his defense, Superman was only trying to protect me from the evil beasts. I don't know exactly what beasts they were, but he assures me that they were the most evil of all........

I think I'm a bit like you, Marla, in that I'm sensitive to meds, so I've not tried any type of muscle relaxants. I've heard of Mirapex and Requip for RLS. I just hate not being able to think clearly, especially if it's something I can control (a side effect of meds). If it's something I can't control, like brain fog or just being a blonde, well, it is what it is and I can't change that. It just frustrates the heck out of me.

Nonna
01-31-2011, 12:54 AM
Mirapex is good, I take it for the parkinson's along with the tizanidine it may help. Everytime someone asks if I have restless legs I have to say no I have restless body LOL. My joke
hope this helps
Toni

oh and I have a sensative tummy

BonusMom
01-31-2011, 06:37 AM
Good to know, Toni, about the Mirapex. Yes, I describe myself as a fish out of water when I'm falling asleep, it's not pretty! And, with my digestive issues, I do worry about adding a new medication to the mix. I'll be sure to ask the sleep specialist about this one. For some reason it sounds familiar but I'm not sure why. I don't think I've tried it in the past, but with this brain fog, I can't guarantee it!